Lip Injections with Juvederm Ultra Smile 1,1ml - lumps, bumps horrible -will this even out? (Photo)

It is 5 day after my first Juvederm injections but I am a little concerned on the lasting effects. My top lip has bumps in the front which you can see more when I smile and speak. It looks totally unnatural. Is this normal? Also I read that massaging might help, and if so how often and how long? I can not go out like that, I am ashamed :(

Doctor Answers 9

Juvederm for lips

It can take two weeks for any swelling and bruising to resolve.  If you are not happy with your results at that time, please return to your injector for discussion about treatment options.


Toronto Dermatologist
5.0 out of 5 stars 21 reviews

When lips are overfilled, bumps are inevitable

Your lips are way overfilled. Having that much product in the lips is bound to have some bumps that can't be controlled. If that's how large you like them, you will most likely have to live with some irregularities. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Lip Injections with Juvederm Ultra Smile 1,1ml - lumps, bumps horrible -will this even out? (Photo)

Might offer Rx of steeds, antibiotics and possible hyaluronidase injections (fee $500). Ask your injecting doctor.

Juvederm swelling

You are pretty swollen still which can occur with Juvederm at 5 days.  It will improve and the lumps should even out.  Try taking some ibuprofen.  If they remain overcorrected you may need to have it taken out a 2 weeks.   

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 25 reviews

Lip Injections with Juvederm Ultra Smile 1,1ml - lumps, bumps horrible -will this even out? (Photo)

Thank you for your question and for sharing your photographs.  After JVD lip injections, long term results may not be seen for 2-4 weeks depending on the amount placed.  I can see your areas of concern but it appears that you still have a fair amount of lip swelling present and I would recommend cold compresses and sleeping with your head elevated over the next week while allowing your results to mature.  You should see steady improvement in their appearance.  If you continue to have lumps and bumps your injector can dissolve the filler at that time to return you to your original lip appearance. Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Lip bumps after filler...

Thank you for your question.  It typically takes two weeks for swelling and bumps to improve after lip injections.  I would definitely recommend massaging the lumps that are present using firm pressure between your thumb and index and middle fingers for a few minutes a few times a day.  If after two weeks return to your physician or a board certified Dermatologist for further evaluation and management such as dissolution with hyaluronidase.  As well, please make sure you were injected with an FDA approved product as we do not have a product approved in the US called Juvederm Ultra Smile which is a UK product and unfortunately in South Florida we have lots of people doing unscrupulous things.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Juvederm correction

If after 2 weeks your lips are uneven and lumpy, return to the injector for Vitrase dissolution. In the interim, use nonsteroidals like ibuprofen and massage very gently 

Dr H Karamanoukian
#RealSelf100 Member

Lumps after Lip Fillers and Correction NYC

It appears that you are still swollen from the fillers.  I would wait another week to assess the situation and if it is still swollen and lumpy then you should return for Vitrase removal.  Often these reactions can take up to two weeks to subside.  Best, Dr. Green

Lumps after lip injections

Thank you for your question. The swelling and lumpiness will continue to improve over the next couple of days. Massaging can also help - just a couple of times a day. Things like Motrin can also help with the inflammation. However, if by 2 weeks your lumps are still present, and you are unhappy, I would suggest following up with your injector. Product can easily be dissolved to help smooth things out. Without seeing your pre-procedure photos, it looks right now like you have a lot of product laterally (or at the sides of your lips), rather than in the middle of your lip - which is part of the reason why it looks unnatural. However, as said, it should settle and there are options if it does not. Best of luck! 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.